A young student has been left with horrific burns after a nurse in his school clinic administered a wrong medication on him.
According to Sahara Reporters, the young boy has been left with serious burns all over his body as a result of the medication.
It was gathered that the incident occurred on April 30, 2017, after the boy had gone to the school clinic for medical treatment as he had a high body temperature. However, after the school nurse administered drugs on him, he began to develop rashes all over his body a few days later.
The boy was said to have first developed swollen lips and red eyes with the situation getting worse when the nurse abandoned him at the school’s clinic for three days without making an effort to ameliorate his condition.
The school authorities, therefore, called the boy's parents to inform them of the development and by the time his parents arrived the school, his condition had worsened and had to be rushed to the Kubwa General Hospital in Abuja.
It was learned that the school clinic told the parents that their son had been given Augmentin and Paracetamol tablets but tests conducted at the general hospital revealed his reaction was caused by sulfur, contradicting the claim from the school.
A team of medical experts from National Agency for Foods, Drug Administration and Control (NAFDAC), who visited the boy at the hospital, reportedly corroborated the hospital’s findings, saying the negative reaction could have been avoided if the school had acted accordingly.
It is also reported that the commandant and management of the school have remained indifferent to the plight of their ailing student who is still lying ill at the pediatric department of the hospital.
The parents have therefore accused the school authorities of dishonesty over the drugs administered at their ward.
According to medical reports, the teenager had suffered a medical condition called Stevens-Johnson Syndrome (SJS), which is a rare but serious condition arising from a severe reaction to taking certain drugs.
The reaction causes the skin to blister and peel off and also affects the mucus membrane while blisters form inside the body, making it difficult to eat and urinate.